Ask a Pharmacist Expert Forum
Remeron & Cymbalta
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Remeron & Cymbalta

I have been taking the remeron for a couple of months and love it, but the doctor has added Cymbalta to the mix for nerve pain. I have only been taking it for 3 days but my anxiety has it the roof and it has not touched my pain. I realize it takes a while for it to get in your system but I am not sure I can handle the anxiety. Are these 2 drugs safe to take together? I worry about seratonin syndrome.
Age
:  
48
Sex
:  
Female
Weight
:  
117 lbs
Current Medications
:  
Remeron 60 mgs Cymbalta 30 mg
Medical Conditions
:  
Anxiety-Chronic back pain
Related Discussions
616411_tn?1221767853
Cymbalta and Remeron are often prescribed together. I am assuming that the same prescriber wrote for both( based on your statement of "doctor has added Cymbalta to the mix". The manufacturer does state that steady-state dosing does occur in about 3 days. So my suggestion to you would be to contact your prescriber. This is the not the combination of drugs for your system.

Hope this helps.

Jennifer R RPh www.drugstore.com
3 Comments
Blank
Avatar_f_tn
So should I have been getting some relief from the pain by 3 days of taking the cymbalta? And yes, the same doctor is prescribing both medications. I would consider continueing the cymbalta if it helped with the pain but it doesn't seem to be doing anything but cause me more anxiety. I guess the doctor was thinking the remeron would cancel out any anxiety brought on by the cymbalta.

Thank you

Suziee
Blank
616411_tn?1221767853
It may take between 1 to 4 weeks before the full benefit of Cymbalta takes effect. I suggest your inform your doctor if your condition persists or worsens.

Best of luck to you.

Jennifer R RPh www.drugstore.com


Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank